Alabama, 2016Hail and Damaging Winds in Alabama, March 3, 2016
March 3, 2016 · NWS BMX · 4 events in 1 county or zone
An upper level short-wave trough passed through Alabama during the afternoon and evening hours on March 3. A strong thermal gradient developed over southeast Alabama due to rain cooled air to the north and mostly skies to the south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short-wave trough passed through Alabama during the afternoon and evening hours on March 3. A strong thermal gradient developed over southeast Alabama due to rain cooled air to the north and mostly skies to the south. As a line of thunderstorms moved south of Interstate 85, a bow echo developed and produced damaging winds and isolated large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 3, 4:16 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 3, 4:16 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CST THU MAR 3 2016
.DISCUSSION...
TODAY HAS CERTAINLY BEEN INTERESTING WEATHER-WISE ACROSS CENTRAL
ALABAMA. RAIN SPREAD INTO THE AREA THIS MORNING...SLIGHTLY AHEAD
OF SCHEDULE...WITH THE AIRMASS INITIALLY BECOMING SATURATED ABOVE
5KFT WITH MOST IF NOT ALL OF THAT SATURATED LAYER BELOW 0C. AS
PRECIP FELL THROUGH THE DRIER SURFACE LAYER...COOLING PROCESSES
ALLOWED IT TO STAY FROZEN...DESPITE SURFACE TEMPERATURES 2-8F
DEGREES ABOVE FREEZING. AT THE ONSET OF PRECIPITATION...SLEET AND
LIGHT SNOW WERE REPORTED ACROSS MANY LOCATIONS IN NORTH CENTRAL
ALABAMA...BEFORE THE PRECIP QUICKLY TRANSITIONED TO A RAIN/SLEET
MIX. WATCHING RADAR TRENDS THIS MORNING...GREATER PRECIPITATION
RATES WITHIN HEAVIER SHOWERS ALLOWED TEMPERATURES TO REMAIN COOL
IN THE SURFACE LAYER...RESULTING IN LOCALIZED AREAS OF A
RAIN/SLEET MIX BACK WITHIN THE RAIN SHIELD...PARTICULARLY IN
NORTHEAST CENTRAL ALABAMA.
THE PRECIPITATION THIS MORNING WAS ASSOCIATED WITH A MIDLEVEL
SHORTWAVE CROSSING THE TENNESSEE RIVER VALLEY AND BROAD LOW
PRESSURE...WHICH HAS NOW SETTLED ACROSS SOUTHERN MISSISSIPPI. A
DISTINCT WARM FRONT STRETCHES FROM THE LOW ACROSS SOUTH CENTRAL
ALABAMA. WITH COLD ADVECTION AND PRECIP COOLED AIR TO THE NORTH
AND WARM SOUTHERLY FLOW TO THE SOUTH...QUITE THE TEMPERATURE
GRADIENT EXISTS ACROSS THE AREA THIS AFTERNOON. AS OF 2PM...IT WAS
70 AT EUF AND 44 AT AUO...A DISTANCE OF 50 MILES. AS THE COOL AIR
SINKED SOUTHWARD...ELEVATED INSTABILITY ALLOWED FOR A FEW STORMS
TO DEVELOP AND PRODUCE SMALL HAIL. EARLIER TODAY...A SLEET/RAIN
MIX WAS REPORTED IN NORTHERN RANDOLPH COUNTY WHILE A STORM IN THE
SOUTHERN PART OF THE COUNTY WAS PRODUCING SMALL HAIL....TWO
DIFFERENT PROCESSES PRODUCING FORMS OF FROZEN PRECIP.
THROUGH THE REST OF THE AFTN AND EVENING...THE RAIN SHIELD WILL
CONTINUE TO MOVE EASTWARD AHEAD OF THE SURFACE LOW SLOWLY CROSSING
SOUTHERN PORTIONS OF THE AREA. WE WILL CONTINUE TO WATCH THE
SOUTHERN EXTENT OF THE RAIN SHIELD FOR ISOLATED STORMS THAT COULD
PRODUCE SMALL HAIL AND/OR A STRONG WIND GUST. TO THE NORTH...RAIN
WILL END AND TEMPERATURES COULD REBOUND A COUPLE DEGREES BEFORE
SUNSET. HAVE LEFT LOW POPS ACROSS THE WEST BEYOND SUNSET AS THE
SHORTWAVE AXIS MOVES THROUGH THE AREA PROVIDING LIFT FOR A FEW
SHOWERS. EXPECT THE AREA TO BE RAIN-FREE BY MIDNIGHT...WITH LOW
CLOUDS LINGERING OVERNIGHT.
THE REST OF THE WEEK AND WEEKEND WILL BE DRY AS HEIGHTS INCREASE
ACROSS THE AREA AND HIGH PRESSURE PUSHES ACROSS MUCH OF THE
EASTERN CONUS. A STORM SYSTEM WILL CROSS THE MIDWEST SATURDAY AND
DROP A WEAK AND DRY BOUNDARY INTO THE TENNESSEE VALLEY. EXPECT AN
INCREASE IN CLOUDS ACROSS THE NORTH BUT THE AREA SHOULD REMAIN
DRY.
RIDGING AMPLIFIES THE BEGINNING OF NEXT WEEK ACROSS THE EASTERN
CONUS. MODELS CONTINUE TO TREND STRONGER WITH THIS RIDGE...DELAYING
THE ARRIVAL OF THE NEXT STORM SYSTEM. A COUPLE SHORTWAVES ROTATING
THROUGH THE AMPLIFYING TROUGH WELL TO OUR WEST WILL TRACK TO OUR
NORTHWEST...PULLING MOISTURE BACK NORTHWARD FROM THE GULF. BEST
MOISTURE TRANSPORT REMAINS TO OUR WEST...WHERE BOTH LOWER AND
UPPER LEVEL JETS STRENGTHEN. THE ENTIRE WAVE PATTERN SLOWLY SHIFTS
EASTWARD...BECOMING MORE AMPLIFIED DUE TO THE STRENGTHENING RIDGE.
RAIN WILL INCH TOWARD WEST CENTRAL ALABAMA BY MID WEEK. HAVE
DECREASED POPS AGAIN FOR MOST PERIODS FROM MIDWEEK FORWARD...AND
IT COULD BE THE END OF THE WEEK BEFORE MOST OF THE AREA SEES
WIDESPREAD RAINFALL.
14
&&
.AVIATION...
18Z TAF DISCUSSION.
MESSY AVIATION FORECAST FOR THIS AFTERNOON ACROSS MUCH OF CENTRAL
ALABAMA AS RAIN AND STORMS HAVE OVERTAKEN ALL OF THE NORTHERN
TERMINALS. EMBEDDED TSRA WILL BE POSSIBLE THROUGHOUT THE REST OF
THE AFTERNOON WITH REDUCED VISIBILITY IN HEAVIER DOWNPOURS. CIGS
SHOULD BEGIN TO LOWER WITH TIME THROUGH THE AFTERNOON AND EVENING
AND BECOME AT LEAST MVFR THROUGH 00Z TONIGHT. RAIN AND EMBEDDED
STORMS WILL CONTINUE PUSHING SOUTHWARD THROUGH THE EVENING AND
COULD IMPACT KMGM AND KTOI INTO THE LATE EVENING AND OVERNIGHT
HOURS.
56/GDG
&&
.FIRE WEATHER...
RAIN WILL PUSH SOUTH AND EAST OF THE AREA TONIGHT. LOW CLOUD DECK
WILL LINGER ACROSS THE AREA OVERNIGHT WITH CLOUDS DIMINISHING
FRIDAY MORNING. BEYOND TONIGHT...DRY WEATHER IS EXPECTED THROUGH
THE BEGINNING OF NEXT WEEK. NO CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THROUGH THE FORECAST.
14
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 36 57 33 63 37 / 40 0 0 0 0
ANNISTON 38 58 34 63 38 / 50 0 0 0 0
BIRMINGHAM 39 58 36 65 40 / 30 0 0 0 0
TUSCALOOSA 39 59 37 67 41 / 20 0 0 0 0
CALERA 39 58 37 65 41 / 30 0 0 0 0
AUBURN 42 60 38 65 42 / 80 0 0 0 0
MONTGOMERY 42 62 38 68 42 / 60 0 0 0 0
TROY 43 62 39 68 43 / 90 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 3, 6:02 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST THU MAR 3 2016
ALZ011>015-017>050-041515-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
602 AM CST THU MAR 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 3, 12:10 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HACKNEYVILLE 33.06N 85.93W
03/03/2016 E0.88 INCH TALLAPOOSA AL EMERGENCY MNGR
NICKEL-SIZED HAIL REPORTED IN HACKNEYVILLE.
&&
GSATTERWSpecial weather statement, Mar 3, 12:28 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CST THU MAR 3 2016
ALZ029-038-031900-
CHAMBERS AL-RANDOLPH AL-
1228 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 100 PM CST...
AT 1228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WELCH...OR OVER STROUD...MOVING EAST AT 60 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...POST OAK FORKS...WELCH...FREDONIA...VEASEY CREEK
PARK...STANDING ROCK...ROANOKE MUNICIPAL AIRPORT...ROCK MILLS...
STROUD CREEK AND ROCKY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3297 8543 3315 8545 3318 8525 3298 8521
TIME...MOT...LOC 1828Z 264DEG 50KT 3308 8534
56
Special weather statement, Mar 3, 12:31 PM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CST THU MAR 3 2016
ALZ037-031900-
TALLAPOOSA AL-
1231 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL
100 PM CST...
AT 1231 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WIND CREEK STATE PARK...OR NEAR ALEXANDER CITY...MOVING EAST AT
75 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...EASTERN LAKE
MARTIN...WIND CREEK STATE PARK...NORTHERN LAKE MARTIN...WESTERN LAKE
MARTIN...HORSESHOE BEND NATIONAL MILITARY PARK...HORSESHOE BEND...
EAGLE CREEK AND DARE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3278 8601 3295 8601 3302 8559 3280 8559
TIME...MOT...LOC 1831Z 263DEG 65KT 3288 8595
56
Special weather statement, Mar 3, 12:56 PM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CST THU MAR 3 2016
ALZ033-039-040-031930-
PERRY AL-MARENGO AL-DALLAS AL-
1256 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...WEST CENTRAL
DALLAS AND NORTHEASTERN MARENGO COUNTIES UNTIL 130 PM CST...
AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHICKASAW STATE PARK...OR NEAR LINDEN...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...ORRVILLE...FAUNSDALE...DAYTON...BOGUE CHITTO...
PIN HOOK...CHICKASAW STATE PARK...MARION JUNCTION...VAIDEN...
PROVIDENCE...VAIDEN FIELD AIRPORT...PERRY COUNTY CORRECTIONAL
CENTER...OLD SPRING HILL AND HAMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 8773 3248 8772 3248 8752 3252 8752
3257 8724 3230 8720 3228 8788 3246 8790
TIME...MOT...LOC 1856Z 263DEG 48KT 3238 8780
56Special weather statement, Mar 3, 2:27 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST THU MAR 3 2016
ALZ042-032100-
LOWNDES AL-
227 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 300
PM CST...
AT 227 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR 8 MILES WEST OF MOSSES...MOVING EAST AT 65 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...
BEECHWOOD...MANACK...LETOHATCHEE...COLLIRENE AND FOSTORIA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 151 AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3222 8691 3223 8681 3224 8681 3224 8683
3227 8686 3228 8683 3234 8649 3233 8647
3231 8649 3228 8648 3227 8645 3224 8641
3211 8641 3208 8691
TIME...MOT...LOC 2027Z 261DEG 56KT 3219 8682
56Special weather statement, Mar 3, 2:49 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016
ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...
AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
3273 8559 3282 8559 3290 8519 3286 8518
3286 8516 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3270 8512
3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554
56Thunderstorm Wind, Pike
- When
- March 3, 5:30 PM CST to 5:31 PM CST
- Where
- Pike County, 3.25 mi WSW of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.653, -86.121
Numerous trees uprooted and several power lines downed on County Road 2227.
Hail, Pike
- When
- March 3, 5:30 PM CST to 5:31 PM CST
- Where
- Pike County, 1.81 mi SE of Goshen
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.700, -86.100
Thunderstorm Wind, Pike
- When
- March 3, 5:31 PM CST to 5:32 PM CST
- Where
- Pike County, 0.91 mi SW of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.660, -86.080
Numerous trees uprooted along County Road 21 near the town of Henderson.
Thunderstorm Wind, Pike
- When
- March 3, 5:32 PM CST to 5:33 PM CST
- Where
- Pike County, 1.52 mi SSE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.651, -86.057
Barn roof torn off and mobile home damaged on County Road 2287.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, March 3 to 4, 20161 death · 1 injured · 1 event
- Winter Weather in West Virginia, March 3, 201610 injured · $100,000 · 2 events
- Tornado and Hail in Alabama, March 3, 2016$45,000 · EF1 · 6 events
- Winter Weather in West Virginia, March 3, 2016$105,000 · 7 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 2016$75,000 · 4 events
- Damaging Winds in Georgia, March 3, 2016$27,000 · 55 kt wind · 2 events
- Damaging Winds in Florida, March 3, 2016$14,000 · 60 kt wind · 13 events
- Hail and Damaging Wind in Mississippi, March 3, 2016$1,000 · 1.25 in hail · 20 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 201615 events
- Winter Weather in Virginia, March 3 to 4, 201615 events
- Winter Weather in Maryland, March 3 to 4, 201614 events
- Winter Storm and Winter Weather in New Jersey, March 3 to 4, 201614 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625849, 625850, 625851, 625853.